Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 4, NWS Lake Charles, LA

June 4, 2010Iberia Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Jun 4, 2010, 6:29 AM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2010, 6:29 AM CDT (11:29 UTC)
Expired
Jun 4, 2010, 7:00 AM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Martin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WFUS54 KLCH 041129
TORLCH
LAC045-099-041200-
/O.NEW.KLCH.TO.W.0004.100604T1129Z-100604T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 AM CDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 700 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
  CENTRAL IBERIA PARISH...MOVING NORTH AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN IBERIA PARISH AT 640 AM CDT
  RURAL CENTRAL ST. MARTIN PARISH AT 650 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2998 9153 2999 9163 3014 9162 3015 9146
TIME...MOT...LOC 1129Z 195DEG 5KT 3001 9156

$$

K. KUYPER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 4:46 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 4, 4:46 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
446 AM CDT FRI JUN 4 2010

.SYNOPSIS...
LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS LOW
PRESSURE ALOFT SPINNING OVER SE TX. THIS WAS PART OF A NEARLY
VERTICALLY STACKED SYSTEM WITH THE SFC LOW NEAR GALVESTON BAY THIS
MORNING. RADAR MOSAIC DEPICTING LOW AS WELL WITH SHOWERS AND STORM
ROTATING AROUND THE LOW CENTER...INCLUDING AN ARCING BAND OF
SHOWERS AND THUNDERSTORMS MOVING EAST TO NORTHEAST ACROSS SW LA.

&&

.DISCUSSION...
THE LOW SYSTEM WILL BE SLOW TO MOVE EAST...GRADUALLY EVOLVING INTO A
WEAK TROUGH OVER THE AREA DURING THE WEEKEND. FOR THIS MORNING...KEPT
CATEGORICAL POPS OVER THE ERN HALF OF THE AREA TO ACCOUNT FOR BAND
OF CONVECTION MOVING EAST...WITH LIKELY POPS OVER THE REMAINDER OF
THE AREA. BY THIS AFTN...THE LOW SYSTEM WILL BE CENTERED OVER SW
LA WITH HIGHEST POPS EXPECTED OVER OUR ERN ZONES...TAPERING FROM
LIKELY POPS EAST TO CHANCE WEST. WITH A FAIRLY HIGH COVERAGE OF
CLOUDS/SHOWERS...AGAIN EXPECT HIGH TEMPERATURES ONLY INTO THE MID
80S.

A CHANCE FOR SHOWERS OR THUNDERSTORMS REMAINS IN THE FCST THROUGH
SATURDAY WITH AMPLE MOISTURE LINGERING...PWS REMAIN NEAR 2
INCHES...AND THE UPPER TROUGH SLOWING MOVING EAST. RIDGING BEGINS
TO BUILD ALOFT BY SUNDAY AND MONDAY...WHICH WILL ALLOW SHOWER AND
THUNDERSTORM COVERAGE TO DIMINISH AND AFTN HIGHS TO RISE. EXPECT
MAX TEMPS NEAR 90 SATURDAY...LOW TO MID 90S SUNDAY AND MID TO
UPPER 90S MONDAY.

WEAK RIDGING WILL REMAIN OVER THE AREA THROUGH THE UPCOMING WEEK
WITH AN UPPER LOW SLIDING NORTHWARD INTO CNTRL TX. WITH ATMOSPHERIC
MOISTURE CONTINUING TO BE ON THE HIGH SIDE...PWS BETWEEN 1.5 AND
1.8 INCHES...A FEW DIURNAL SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE WITH DAYTIME HEATING. THUS...KEPT A SLT CHC IN THE
FORECAST THROUGH THE EXTENDED PERIOD. HIGH TEMPS WILL CONTINUE TO
BE ON THE WARM SIDE...WITH LOW TO MID 90S EXPECTED EACH DAY. THE
COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES
BETWEEN 100-105 DEGREES. HOWEVER...DO NOT ANTICIPATE HEAT ADVISORY
CONDITIONS WITH INDICES TO STAY BELOW OUR LOCAL CRITERIA OF 108
DEGREES.

&&

.MARINE...
A SURFACE LOW NEAR THE TEXAS COAST WILL MOVE NORTHEAST INTO
LOUISIANA TODAY...RESULTING IN A TIGHT PRESSURE GRADIENT OVER THE
COASTAL WATERS. THIS WILL PRODUCE WINDS OF 20 TO 25 KNOTS AND SEAS
OF UP TO 6 FEET TODAY. BECAUSE OF THIS...A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR TODAY.

WINDS AND SEAS EXPECTED TO DIMINISH TONIGHT...WITH LIGHT TO
MODERATE ONSHORE FLOW EXPECTED OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH SATURDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN...AS WELL AS LOCALLY HIGHER WINDS AND SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  73  89  76 /  70  50  40  10
KBPT  86  73  90  76 /  60  40  30  10
KAEX  84  71  91  75 /  80  50  50  10
KLFT  84  73  88  77 /  80  50  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&

PUBLIC/MARINE...24
Hazardous weather outlook, Jun 4, 5:02 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 AM CDT FRI JUN 4 2010

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
502 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE ACROSS LOUISIANA TODAY...WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN EXPECTED.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH AND SMALL
HAIL. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN CAN BE EXPECTED. HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
OF STREETS AND LOW SPOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE
UPPER LEVEL DISTURBANCE MOVES SLOWLY EAST OVER THE REGION. ALTHOUGH
A FEW STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT
THIS TIME. RAIN CHANCES WILL DIMINISH SUNDAY AS THE LOW WEAKENS
AND A RIDGE OF HIGH PRESSURE BUILDS ALOFT.

SUNDAY THROUGH WEDNESDAY...ABOVE NORMAL TEMPERATURES AND A SLIGHT
CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS IS EXPECTED. THE
COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES
BETWEEN 100 AND 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ450-452-455-470-472-475-051015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
502 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG ONSHORE FLOW WILL DEVELOP THIS MORNING AS A LOW PRESSURE
SYSTEM NEAR THE TEXAS COAST MOVES SLOWLY NORTHEAST INTO SOUTHWEST
LOUISIANA. SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED
WITH SEAS BUILDING TO 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET BEYOND
20 NM OFFSHORE. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS
EVENING AS THE LOW MOVES AWAY FROM THE REGION.

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30 AND 40
KNOTS ALONG WITH VERY HEAVY RAIN REDUCING VISIBILITIES TO LESS
THAN ONE MILE AND FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM ON
SATURDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED.

SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY...WITH A
LIGHT TO MODERATE ONSHORE FLOW EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

24

In the hours before

Local storm report, Jun 4, 2:29 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 AM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND GST     1 S CAMERON             29.78N 93.30W
06/04/2010  M0 MPH           CAMERON            LA   OFFICIAL NWS OBS

            CALCASIEU PASS CAPL1 REPORTED 34 KTS

&&

KKUYPER
Special weather statement, Jun 4, 4:50 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CDT FRI JUN 4 2010

LAZ030>033-042>044-051-052-041045-
EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-CAMERON LA-
LAFAYETTE LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-
450 AM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN...
BEAUREGARD...ST. LANDRY...CAMERON...LAFAYETTE...VERMILION...ACADIA
AND JEFFERSON DAVIS PARISHES UNTIL 545 AM CDT...

AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...FROM BUNDICK LAKE SOUTHEAST TO
FLORENCE LANDING IN VERMILION PARISH AND SOUTH TO THE COAST. STORMS
ARE MOVING EAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  IOTA...BOND AND OAKDALE BY 455 AM...
  LYONS POINT AND FORKED ISLAND BY 500 AM...
  CROWLEY AND MAXIE BY 505 AM...
  KAPLAN...MOWATA AND EUNICE BY 510 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:11 AM CDTSpecial Marine WarningLCH64 min
Jun 4, 1:17 AM CDTSpecial Marine WarningLCH88 min
Jun 4, 2:02 AM CDTSpecial Marine WarningLCH58 min
Jun 4, 2:39 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Jun 4, 3:47 AM CDTSmall Craft AdvisoryLCH12 hr
Jun 4, 4:27 AM CDTSpecial Marine WarningLCH93 min
Jun 4, 6:16 AM CDTSpecial Marine WarningLCH89 min
Jun 4, 8:03 AM CDTSpecial Marine WarningLCH87 min
Jun 4, 11:30 AM CDTFlash Flood WarningLCHSt. Mary2 hr
Jun 4, 1:37 PM CDTFlash Flood WarningLCHSt. Mary113 min
Jun 4, 6:25 PM CDTSpecial Marine WarningLCH35 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.